Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 240, NWS St. Louis, MO

December 1, 2019Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Dec 1, 2019, 9:41 AM CST for Gasconade County, Montgomery County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2019, 9:41 AM CST (15:41 UTC)
Expired
Dec 2, 2019, 9:27 AM CST
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

427 
WGUS43 KLSX 011541
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
941 AM CST Sun Dec 1 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Missouri River at Gasconade

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-022141-
/O.NEW.KLSX.FL.W.0240.191201T1541Z-191203T2100Z/
/GSCM7.1.ER.000000T0000Z.191202T0000Z.191202T0900Z.NO/
941 AM CST Sun Dec 1 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Gasconade
* until Tuesday afternoon.
* Flood stage is 22.0 feet.
* The river is forecast to have a maximum value of 22.3 feet this 
  evening.
* Impact:  At 22.0 feet...Minor flooding of cropland begins.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/02  12/03  12/04  12/05  12/06

Missouri River
  Gasconade       22.0              21.9   20.4   19.0   18.2   17.8


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$
1 follow-up statement
816 
WGUS83 KLSX 021527
FLSLSX
Flood Statement
National Weather Service St Louis MO
927 AM CST Mon Dec 2 2019

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Missouri River at Gasconade

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-021557-
/O.CAN.KLSX.FL.W.0240.000000T0000Z-191203T2100Z/
/GSCM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 AM CST Mon Dec 2 2019

The Flood Warning is cancelled for
  the Missouri River at Gasconade.
* Flood stage is 22.0 feet.
* The river is forecast to stay below flood stage with a maximum 
  value of 21.5 feet this afternoon.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     12/03  12/04  12/05  12/06  12/07

Missouri River
  Gasconade       22.0              20.3   19.4   19.8   19.6   19.6


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:36 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 1, 5:36 AM CST, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
536 AM CST Sun Dec 1 2019

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 423 AM CST Sun Dec 1 2019

Main concern in the short term in winds and snow showers today.

Latest surface analysis depicted a low over northwest Illinois with
surface observations showing wind gusts between 35-40kts over
western Missouri and eastern Kansas.  These winds will move east
into the advisory area as the low and subsequently the pressure
gradient moves east this morning. These winds will continue
through late this afternoon before the pressure gradient begins to
relax as the low moves farther east.

Snow showers have already moved into the northern CWA as water vapor
imagery is showing that the upper low is now over eastern Iowa.
The snow showers will become more numerous through the morning as
they rotate southeastward out of Iowa as the upper low moves east
this morning. CAMS/HREF support this solution with high PoPS for
snow showers across northeast Missouri into west central and south
central Illinois today. The chance will not end until tonight
when forecast soundings finally show the atmosphere drying out as
the upper low exits the area. QPF amounts will be light, so still
expect any snow amounts to be minor, mainly north of I-70. Snow
showers will be able to briefly reduce visibilities as the pass
through.

Temperatures today will not climb much above current readings
given the clouds, snow showers, and the cold air advection.
Tomorrow is expected to be dry with slow clearing. Highs tomorrow
will remain below normal with the cold start and slow clearing.

.LONG TERM...  (Monday Night through Saturday)
Issued at 423 AM CST Sun Dec 1 2019

Much of this week still looks dry as GEFS and ECMWF ensemble mean is
showing a upper trough dropping southeast across the Midwest on
Tuesday.  This is still expected to be a dry passage as the
atmosphere will be dry through a deep column. Then a ridge will
move into the Midwest on Wednesday before there is a consistent
signal that a southern stream trough will bring a chance of rain
to the area late Thursday into early Friday. Another surface high
will move into Missouri and Illinois late in the week bringing dry
weather into next weekend.

Temperatures through the period will be at or above normal, though
the spread in the individual ensemble members increase in spread
from Thursday on which decreases confidence in the forecast late in
the week.

Britt
&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 535 AM CST Sun Dec 1 2019

Wrap around SC deck continues to slide southeast through forecast
area with ceilings lowering to MVFR. Scattered rain/snow showers
could reduce visibilities to MVFR/IFR at times, especially for
KUIN. Otherwise, main issue will be the gusty west to northwest
winds through the forecast period. As system exits region,
ceilings will improve to VFR and begin to scatter out between 08z
and 11z Monday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Boone MO-Callaway
     MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
     Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
     MO-Osage MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Warren MO-Washington MO.

IL...Wind Advisory until 6 PM CST this evening for Calhoun IL-Jersey
     IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Dec 1, 3:25 AM CST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
325 AM CST Sun Dec 1 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-020930-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
325 AM CST Sun Dec 1 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Wind gusts of up to 45 mph are expected today across central, east
central and southeast Missouri as well as southwest Illinois.

Snow showers are likely across much of the area today. Any accumulations
are expected to be minor.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wintry precipitation type and
amounts to the National Weather Service.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:47 PM CSTRiver Flood WarningLSXCole11 hr
Dec 1, 11:30 AM CSTRiver Flood WarningLSXPerry, Sainte Genevieve23 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.